Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2012, 8:36 PM MDT for Sheridan County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2012, 8:36 PM MDT (02:36 UTC)
- Expired
- Jun 7, 2012, 9:00 PM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 132 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
922
WUUS53 KLBF 080236
SVRLBF
NEC161-080300-
/O.NEW.KLBF.SV.W.0115.120608T0236Z-120608T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM MDT THU JUN 7 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 900 PM MDT
* AT 832 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...OR 8 MILES SOUTH OF
PINE RIDGE...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SHERIDAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4300 10244 4300 10211 4280 10254 4294 10270
4301 10259 4301 10245
TIME...MOT...LOC 0236Z 226DEG 26KT 4293 10251
WIND...HAIL 60MPH 1.00IN
$$
JACOBS2 follow-up statements
732
WWUS53 KLBF 080246
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM CDT THU JUN 7 2012
NEC161-080300-
/O.CON.KLBF.SV.W.0115.000000T0000Z-120608T0300Z/
SHERIDAN NE-
846 PM MDT THU JUN 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHERIDAN COUNTY UNTIL 900 PM MDT...
AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...OR 7 MILES SOUTHEAST OF
PINE RIDGE...MOVING NORTHEAST AT 30 MPH.
IN ADDITION...AT 840 PM MDT QUARTER SIZE HAIL WAS REPORTED 19 MILES
NORTHWEST OF GORDON WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN SHERIDAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4300 10244 4300 10211 4281 10252 4294 10270
4301 10259 4301 10245
TIME...MOT...LOC 0245Z 226DEG 26KT 4297 10244
WIND...HAIL 60MPH 1.00IN
$$
JACOBS016
WWUS53 KLBF 080258
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT THU JUN 7 2012
NEC161-080308-
/O.EXP.KLBF.SV.W.0115.000000T0000Z-120608T0300Z/
SHERIDAN NE-
858 PM MDT THU JUN 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SHERIDAN COUNTY
WILL EXPIRE AT 1000 PM CDT/900 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4300 10244 4300 10211 4281 10252 4294 10270
4301 10259 4301 10245
TIME...MOT...LOC 0258Z 226DEG 26KT 4303 10235
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:32 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 7, 5:32 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 632 PM CDT THU JUN 7 2012 .AVIATION...THUNDERSTORMS ARE CURRENTLY DEVELOPING ACROSS WESTERN NEBRASKA THIS EVENING. MODELS INDICATE A FAVORABLE AREA FOR THUNDERSTORMS WILL BE FROM NORTH CENTRAL NEBRASKA SOUTHWEST ACROSS THE PANHANDLE. THUNDERSTORMS WILL DIMINISH AS THEY MOVE EASTWARD...AND STILL THINK THE BETTER CHANCE WILL BE AT VTN VS LBF THIS EVENING. HAVE INTRODUCED TEMPO GROUP DURING THE MORE FAVORABLE TIME AT VTN...AND KEPT TS OUT OF LBF BELIEVING THAT STORMS WILL DECREASE IN COVERAGE BY THE TIME THEY REACH LBF. AFTER SOUTHERLY WINDS DECREASE THIS EVENING THEY ARE EXPECTED TO INCREASE AGAIN BY LATE MORNING TOMORROW AT THE TERMINALS. && .PREV DISCUSSION... /ISSUED 348 PM CDT THU JUN 7 2012/ ..AFTER CHANCES FOR THUNDERSTORMS MAINLY THIS EVENING...DRY CONDITIONS FORECAST THIS WEEKEND THROUGH MID WEEK... SHORT TERM... STORMS CONTINUE TO DEVELOP ACROSS EASTERN WYOMING/WESTERN SOUTH DAKOTA INTO THE NORTHERN PANHANDLE. THIS IS OCCURRING MAINLY FROM A WEAK SHORT WAVE TROUGH LIFTS NORTHEAST ACROSS THE CENTRAL/NORTHERN PLAINS. STEEP LAPSE RATES AND SUFFICIENT LOW AND MID LEVEL MOISTURE PRESENT. LIMITING FACTORS WILL BE SCATTERED COVERAGE IN THE FAR WESTERN AREAS WILL BECOME MORE ISOLATED EASTWARD INTO THE CENTRAL SANDHILLS THIS EVENING. ALTHOUGH AMPLITUDE DISTURBANCE WILL DAMPEN OUT BY MIDNIGHT...THOUGHTS ARE THAT LOW LEVEL JET SHOULD KEEP AT LEAST A SLIGHT CHANCE AFTER MIDNIGHT FOR SOUTHEASTERN AREAS. REGARDING SEVER POTENTIAL...WITH A MODERATELY UNSTABLE ATMOSPHERE AND BETTER SHEAR TO PROMOTE THE FORMATION OF THUNDERSTORMS...SOME STRONG...ACROSS WESTERN AND SOUTHWEST NEBRASKA. MARGINALLY SEVERE STORMS ARE POSSIBLE...MAINLY ACROSS THE EASTERN PANHANDLE AND ADJACENT WESTERN SANDHILLS. STRONG WARM AIR ADVECTION FRIDAY WITH HIGHS REACHING THE UPPER 80S TO AROUND 90. FRIDAY AND FRIDAY EVENING SHOULD BE DRY WITH A LEESIDE TROUGH DEVELOPED. WHILE THERE WILL BE AFTERNOON THUNDERSTORMS DEVELOPING ACROSS THE HIGHER TERRAIN TO OUR WEST...ANY STORM SHOULD DISSIPATE BEFORE REACHING ANY SATURDAY WILL BE A SCORCHER IN TERMS OF ABOVE AVERAGE. FORECAST HIGHS 15 DEGREES ABOVE NORMAL WITH HIGHS IN THE MID TO UPPER 90S...WITH MUCH OF SOUTHWEST NEBRASKA AND NORTHERN CHERRY COUNTY TO REACH OR EXCEED 100. A LACK OF RAINFALL AND DRY SOIL CONDITIONS WOULD MOST CERTAINLY LEND TO THIS HOT OF TEMPERATURES. THERE IS A SMALL CHANCE THAT THE CAP MAY BREAK NEAR THE SURFACE DRYLINE NEAR HIGHWAY 83. CURRENTLY HAVE A SILENT 14 POP LATE AFTERNOON/EARLY EVENING...WHICH MAY NEED TO BE UPPED TO A SLIGHT CHANCE. A COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT. THERE COULD BE A FEW STORMS POSSIBLE NEAR THE FRONT IN NORTH CENTRAL NEBRASKA. CONFIDENCE FROM MODELS TO LOW ATTM TO INCLUDE...BUT WILL NEED TO BE EVALUATED WITH NEXT MODEL RUNS. SUNDAY SHOULD BE DRY AND NOT A HOT. HIGHS MORE NEAR NORMAL IN THE UPPER 70S/LOWER 80S. DUE TO FASTER FORECAST PROGRESSION OF THE FRONT...ANY STORMS ALONG THE FRONT SHOULD BE WELL SOUTHEAST OF OUR AREA SUNDAY AFTERNOON AND SUNDAY NIGHT...SO HAVE REMOVED MENTION. LONG TERM... FOR MONDAY THROUGH THURSDAY. UPPER FLOW WILL BE QUASI ZONAL THROUGH THE PERIOD. DRY FORECAST UNTIL WEDNESDAY NIGHT AND THURSDAY. MOISTURE RETURN UP THE HIGH PLAINS WILL BE FAVORABLE FOR THUNDERSTORM DEVELOPMENT TO OUR WEST WHICH WOULD BE FAVORED TO MOVE ACROSS AS A DISTURBANCE ALOFT CROSSES THE REGION. ALTHOUGH TIMING OF THESE DISTURBANCES IS DIFFICULT...GFS ENSEMBLE MEMBERS AGREE THAT THIS PERIOD MOST FAVORABLE FOR AT LEAST A SLIGHT CHANCE MENTION. TEMPERATURE TO ALSO BE MORE SEASONAL IN THE UPPER 70S TO MID 80S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION UPDATE...KNUTSVIG
Hazardous weather outlook, Jun 7, 2:43 PM MDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT THU JUN 7 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-082045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT THU JUN 7 2012 /243 PM MDT THU JUN 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THERE IS POTENTIAL FOR SOME STRONGER STORMS AND POSSIBLY A FEW SEVERE STORMS THROUGH 10 PM CDT /9 PM MDT/ IN AREAS NORTHWEST OF A LINE FROM IMPERIAL TO THEDFORD TO AINSWORTH. THE PRIMARY THREAT FROM ANY STRONGER STORMS WILL BE LARGE HAIL WITH SOME RISK OF DAMAGING WIND AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER REPORTS OF HAIL...STRONG WINDS OR RAINFALL WOULD BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
In the hours before
Special weather statement, Jun 7, 8:04 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 904 PM CDT THU JUN 7 2012 NEZ022-056-080245- DEUEL NE-GARDEN NE- 804 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 845 PM MDT... AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF LODGEPOLE...OR 14 MILES NORTHWEST OF CHAPPELL...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHAPPELL... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD... LEWELLEN... ASH HOLLOW STATE HISTORICAL PARK... WINDLASS HILL... INTERSTATE 80 MILE MARKER 80... HIGHWAY 27 MILE MARKER 100... HIGHWAY 30 MILE MARKER 100... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Special weather statement, Jun 7, 8:13 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 913 PM CDT THU JUN 7 2012 NEZ004-080300- SHERIDAN NE- 813 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 900 PM MDT... AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...OR 6 MILES NORTH OF HAY SPRINGS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HIGHWAY 87 MILE MARKER 60 AROUND 825 PM MDT. HIGHWAY 87 MILE MARKER 70...INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD AND INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD AROUND 830 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 51 min |
| Jun 7, 10:38 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.